Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 21, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this dense fog advisory at Dec 12, 2021, 8:56 AM EST for 4 counties in Florida. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2021, 8:56 AM EST (13:56 UTC)
- Expired
- Dec 12, 2021, 11:00 AM EST
- In force
- 2 hr
- Issued by
- NWS Tampa Bay, FL
Counties Hernando County, FL, Hillsborough County, FL, Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 52 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 1.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320 WWUS72 KTBW 121356 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 856 AM EST Sun Dec 12 2021 FLZ050-148-149-151-248-249-251-121600- /O.NEW.KTBW.FG.Y.0021.211212T1356Z-211212T1600Z/ Pinellas-Coastal Hernando-Coastal Pasco-Coastal Hillsborough- Inland Hernando-Inland Pasco-Inland Hillsborough- Including the cities of St. Petersburg, Clearwater, Largo, Hernando Beach, Bayport, Port Richey, Hudson, Tampa, Apollo Beach, Westchase, Brooksville, Spring Hill, Dade City, Zephyrhills, Brandon, Plant City, and Sun City Center 856 AM EST Sun Dec 12 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Visibility one quarter mile in dense fog. * WHERE...Pinellas, Coastal Hernando, Coastal Pasco, Coastal Hillsborough, Inland Hernando, Inland Pasco and Inland Hillsborough Counties. * WHEN...Until 11 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this dense fog advisory went out at Dec 12, 6:45 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 12, 6:45 AM EST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 645 AM EST Sun Dec 12 2021 .AVIATION... Patchy fog across the region, dense in some spots, will linger until around 14-15Z, with VFR then expected for the rest of the day. Light winds this morning become northwest to north later today and then northeast tonight. && .Prev Discussion... /issued 305 AM EST Sun Dec 12 2021/ DISCUSSION... A weakening cold front is currently pushing through the panhandle. This front will work its way south through the state today but will have little effect on the area. The main impacts will be felt along the Nature Coast where a few showers will be possible and temperatures will stay in the 70's today. For the work week temperatures will rebound quickly for the Nature coast as ridging in the Gulf quickly returns. The work week will be a quiet but warm one with strong ridging remaining over the state. Temperatures each day is expected to be at or near record breaking. AVIATION... IFR and LIFR conditions will be possible through around 14z due to fog and low CIGS. After that VFR conditions will remain for the rest of the TAF period with light winds. MARINE... A weak cold front will push through today with a possible shower or two across our northern waters. Besides that the only marine hazards will be possible sea fog across the area this morning through the early afternoon. Ridging will return for the work week with light winds and no boating hazards expected. FIRE WEATHER... Patchy dense fog will be possible across the area this morning. Besides that no major fire weather are expected over the next few days. && .Preliminary Point Temps/PoPs... TPA 82 67 83 68 / 10 0 10 0 FMY 87 67 86 68 / 0 10 10 0 GIF 84 64 83 66 / 20 10 10 10 SRQ 81 64 83 66 / 0 0 10 0 BKV 81 59 81 60 / 20 0 10 0 SPG 80 68 80 69 / 10 0 10 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && AVIATION...05/Carlisle Previous Discussion...Shiveley
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:55 AM EST | Marine Dense Fog Advisory | TBW | 2 hr |
Nearby
Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.